Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


wasting though high cd4 &low Vl
Mar 31, 2003

I've been positive for the last 26 months, my cd4 is 754 and vl is undetectable, not on meds but my face has changed, I look thin, why is this so? What can I do about it?

Response from Ms. Fields-Gardner

If you have lost overall weight it can make your face (and body) look thinner without necessarily being "facial lipoatrophy) and it is a good idea to see about restoring it. You can experience lipoatrophy without being on medications. The biggest risk factor seems to be more in line with a low CD4 and a high VL (and the restoration of those numbers).

The first thing I would recommend it to talk with your doctor about differentiating what you describe as "overall weight loss" or "facial lipoatrophy" before you proceed.

Maintaining your weight is incredibly important either way and doesn't seem to be an obvious point given the number of people who I have heard from about weight loss. So, it may be beneficial to you to get a referral to a dietitian who can help you with that piece of the puzzle.

Best wishes!


Previous
Facial Wasting
Next
Body Mass Index

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement